Alert archive / Wisconsin / Flash Flood Warnings in 2010

Flash Flood Warning 30, NWS La Crosse, WI

September 16, 2010La Crosse County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Sep 16, 2010, 12:02 AM CDT for La Crosse County, Wisconsin. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2010, 12:02 AM CDT (05:02 UTC)
Expired
Sep 16, 2010, 3:00 AM CDT
In force
3 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County La Crosse County, WI

The radar

The La Crosse radar (KARX), 17 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 12:02 AM CDTFLOODNew Amsterdam, WIWATER COVERING ROADS IN PARTS OF THE TOWN.
Sep 16, 12:08 AM CDTHEAVY RAIN 3.28New Amsterdam, WI2 HOUR RAINFALL TOTAL
Sep 16, 12:45 AM CDTFLOODLa Crosse, WIWATER COVERING LOSEY BLVD BETWEEN MAIN AND LA CROSSE STREETS.
Sep 16, 1:17 AM CDTFLOOD2 N Holmen, WIROADSIDE DITCHES OVERFLOWING INTO YARDS ALONG COUNTY ROAD V IN TOWN OF HOLLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WGUS53 KARX 160502
FFWARX
WIC063-160800-
/O.NEW.KARX.FF.W.0030.100916T0502Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1202 AM CDT THU SEP 16 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 300 AM CDT

* AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR ESTIMATED THAT BETWEEN TWO TO THREE     
  INCHES OF RAIN FELL IN THE PAST HOUR ACROSS THE WARNING AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LA
  CROSSE...BANGOR...BRICE PRAIRIE...FRENCH ISLAND...HOLMEN...ONALASKA
  AND WEST SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4384 9094 4380 9123 4395 9138 4399 9143
      4399 9133 4404 9135 4407 9130 4406 9122
      4409 9119 4407 9112 4407 9092 4385 9091

$$

HALBACH
3 follow-up statements
236 
WGUS73 KARX 160556
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1256 AM CDT THU SEP 16 2010

WIC063-160800-
/O.CON.KARX.FF.W.0030.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA CROSSE WI-
1256 AM CDT THU SEP 16 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LA CROSSE COUNTY UNTIL
300 AM CDT...

AT 1253 AM CDT...WEATHER SPOTTERS REPORTED THAT FLASH FLOODING WAS 
OCCURRING IN PORTIONS OF LA CROSSE COUNTY.  SOME ROADS HAVE BEEN 
CLOSED IN LA CROSSE INCLUDING LOSEY BOULEVARD. RAINFALL AMOUNTS IN 
EXCESS OF THREE INCHES HAS BEEN REPORTED IN NEW AMSTERDAM. LIGHT 
RAIN SHOWERS WILL REMAIN POSSIBLE OVER THE NEXT FEW HOURS...BUT 
ADDITIONAL RAINFALL AMOUNTS OF LESS THAN A QUARTER OF AN INCH ARE 
EXPECTED. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LA CROSSE...
BANGOR...BRICE PRAIRIE...FRENCH ISLAND...HOLMEN...ONALASKA AND WEST 
SALEM.  SOME RIVERS AND CREEKS THAT MAY SEE QUICK RESPONSES DUE TO 
THE HEAVY RAIN ARE THE BLACK RIVER...SOUR CREEK...FLEMING 
CREEK...AND HALFWAY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4384 9094 4380 9123 4395 9138 4399 9143
      4399 9133 4404 9135 4407 9130 4406 9122
      4409 9119 4407 9112 4407 9092 4385 9091

$$

HALBACH
521 
WGUS73 KARX 160659
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
159 AM CDT THU SEP 16 2010

WIC063-160800-
/O.CON.KARX.FF.W.0030.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA CROSSE WI-
159 AM CDT THU SEP 16 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LA CROSSE COUNTY UNTIL
300 AM CDT...

AT 158 AM CDT...TRAINED WEATHER SPOTTERS REPORTED THAT OVER THREE 
INCHES OF RAIN HAD FALLEN IN AN HOUR ACROSS PORTIONS OF LA CROSSE 
COUNTY.  WHILE RAIN HAS SINCE ENDED...RUNOFF MAY LEAD TO ADDITIONAL 
FLOODING CONCERNS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LA CROSSE...
BANGOR...BRICE PRAIRIE...FRENCH ISLAND...HOLMEN...ONALASKA AND WEST
SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4384 9094 4380 9123 4395 9138 4399 9143
      4399 9133 4404 9135 4407 9130 4406 9122
      4409 9119 4407 9112 4407 9092 4385 9091

$$

HALBACH
473 
WGUS73 KARX 160752
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
252 AM CDT THU SEP 16 2010

WIC063-160807-
/O.EXP.KARX.FF.W.0030.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA CROSSE WI-
252 AM CDT THU SEP 16 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LA CROSSE COUNTY
WILL BE ALLOWED TO EXPIRE AT 300 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4384 9094 4380 9123 4395 9138 4399 9143
      4399 9133 4404 9135 4407 9130 4406 9122
      4409 9119 4407 9112 4407 9092 4385 9091

$$

RABERDING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:47 PM CDT, 8 hours 15 minutes earlier.

Area forecast discussion, Sep 15, 3:47 PM CDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
347 PM CDT WED SEP 15 2010

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

MUCH OF THE ATTENTION FOR TODAY HAS BEEN WATCHING THE DEEPENING
SHORT WAVE MOVING OUT OF EASTERN SOUTH DAKOTA. THERE APPEARS TO BE
TWO WARM FRONTS AHEAD OF THIS WAVE. THE FIRST IS LOCATED NEAR THE
INTERSTATE 80 CORRIDOR. THE SECOND ONE EXTENDS FROM JUST NORTH
OF SIOUX FALL SOUTH DAKOTA EAST TO ALBERT LEA MINNESOTA TO
MILWAUKEE WISCONSIN. MEANWHILE A COLD FRONT EXTENDED FROM
CARPENTER SOUTH DAKOTA SOUTHWARD TO YANKTON SOUTH DAKOTA AND
SOUTHWEST TO CHAMBERS NEBRASKA. MUCH OF THE PRECIPITATION IS
CURRENTLY LOCATED ALONG THE COLD FRONT AND A 900 T0 700 MB
FRONTOGENTIC ZONE ACROSS CENTRAL MINNESOTA AND NORTHERN WISCONSIN.
MEANWHILE IN THE WARM SECTOR SOME SUNSHINE HAS BROKEN OUT AND THIS
HAS ALLOWED TEMPERATURES TO WARM INTO THE UPPER 70S AND LOWER
80S. THE 15.12Z AND 15.18Z MODELS ARE STRUGGLING WITH HOW MUCH
MOISTURE WILL BE BROUGHT NORTHWARD AHEAD OF THIS FRONT AS A RESULT
THERE IS A FEELING THAT THE MIXED LAYER CAPES ARE A BIT TOO HIGH
AND THEY SHOULD BE IN THE 1000 TO 1500 J/KG RANGE INSTEAD OF 2000
TO 2500 J/KG...AND THIS COULD BECOME A FACTOR AS WE LOSE DIURNAL
HEATING THIS EVENING. WHILE THE INSTABILITY IS IN QUESTION...THE
SHEAR IS NOT...AND IT IS MORE THAN SUFFICIENT FOR THE DEVELOPMENT OF
SUPER CELLS AS LONG AS THERE IS ENOUGH INSTABILITY BY THE TIME THE
THUNDERSTORMS GET INTO OUR AREA WHICH SHOULD BE AFTER 15.23Z. WE
WILL INITIALLY HAVE TO WATCH THE WARM FRONT FOR THE POSSIBILITY OF
LARGE HAIL AND AN ISOLATED TORNADO IN SOUTHEAST MINNESOTA. IF THIS
OCCURRED...IT LOOKS LIKE THE THREAT WOULD BE LIMITED TO BETWEEN
15.23Z AND 16.01Z. HOWEVER THE GREATER CONCERN /ALBEIT STILL
SMALL/ LOOKS TO BE ASSOCIATED WITH THE COLD FRONT AND THE QLCS
THAT WILL BE LOCATED ALONG IT. THIS LINE OF THUNDERSTORMS MAY
PRODUCE SOME WIND DAMAGE BETWEEN 16.01Z AND 16.04Z.

ON FRIDAY AND FRIDAY NIGHT...THE MODELS CONTINUE TO BRING ANOTHER
COLD FRONT SOUTHWARD INTO THE AREA. BOTH THE 925 AND 850 MB
MOISTURE TRANSPORT ALONG AND AHEAD OF THIS FRONT IS NOT OVERLY
THAT IMPRESSIVE. IN ADDITION...THE INSTABILITY IS NOT THAT GREAT.
THE 0-3 KM MIXED LAYER CAPES IS GENERALLY LESS THAN 300 J/KG AND
THE 0-3 KM MOST UNSTABLE CAPES ARE RUNNING LESS THAN 600 J/JG. AS
A RESULT...THE PRECIPITATION PROBABILITIES WERE LEFT IN THE 20 TO
30 PERCENT RANGE DESPITE CONSISTENT SIGNAL FOR LIGHT PRECIPITATION
IN THE MODELS.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

THE 15.00Z AND 15.12Z MODELS ARE CONTINUING TO STRUGGLE WITH THE
POSITION OF A FRONTAL BOUNDARY DURING THIS TIME PERIOD...AND THIS
WILL LIKELY CONTINUE AS THE STRONG TROPICAL FORCING THAT HAS
RESIDED ACROSS INDONESIA FOR MUCH OF SEPTEMBER SHIFTS EASTWARD
INTO THE INDIAN OCEAN. AS A RESULT...MUCH UNCERTAINTY REMAINS WITH
THIS ENTIRE TIME PERIOD.

IN THE 15.12Z MODELS...THE COLD FRONT THAT MOVES THROUGH THE
REGION ON FRIDAY AND FRIDAY NIGHT BECOMES STATIONARY ACROSS
CENTRAL IOWA ON SATURDAY. THIS FRONT WILL CONTINUE TO BE THE FOCUS
FOR SHOWERS AND POSSIBLY SOME THUNDERSTORMS MAINLY SOUTH OF
INTERSTATE 90 FOR SATURDAY THROUGH SUNDAY.

ON SUNDAY NIGHT AND MONDAY MORNING...THE ECMWF CONTINUES TO
SUGGEST THAT A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA.
MEANWHILE THE GFS CONTINUES TO SHOW THAT THIS FRONT WILL NOT MOVE
THROUGH THE AREA UNTIL MONDAY AFTERNOON AND EVENING. THIS FRONT
WILL HAVE TO BE WATCHED CAREFULLY...BECAUSE THERE WILL BE ELEVATED
CAPES AND SHEAR FOR THE POTENTIAL DEVELOPMENT OF SUPER CELLS. IF
THIS DOES OCCUR...THERE WILL BE THE POTENTIAL OF LARGE HAIL.
BESIDES THIS...THE FRONT WILL CREATE THE POTENTIAL OF A MAJOR BUST
POTENTIAL WITH OUR MAXIMUM TEMPERATURES ON MONDAY. IF WE ARE ABLE
TO GET INTO THE WARM SECTOR...TEMPERATURES WOULD LIKELY CLIMB INTO
THE UPPER 70S AND LOWER 80S. MEANWHILE IF WE STAY IN THE CLOUDS
AND PRECIPITATION...TEMPERATURES WOULD REMAIN IN THE 50S AND 60S.

ON TUESDAY AFTERNOON AND EVENING...THERE LOOKS TO BE THE POTENTIAL
OF ADDITIONAL SEVERE WEATHER AS A COLD FRONT MOVES THROUGH THE
REGION. HOW GREAT WILL THIS POTENTIAL WILL DEPEND GREATLY ON CLEAN
THE WARM SECTOR REMAINS.

&&

.AVIATION...THROUGH THURSDAY

MAIN AVIATION FORECAST CONCERNS ARE TIMING OF NEXT ROUND OF SHOWERS
AND THUNDERSTORMS INTO BOTH KLSE AND KRST TAF SITES LATE THIS
AFTERNOON AND EVENING. FIRST SHORTWAVE TROUGH EXITED THE TAF SITES
LATE THIS MORNING. NEXT VIGOROUS SHORTWAVE TROUGH OVER EASTERN SOUTH
DAKOTA MOVES EAST INTO EASTERN MINNESOTA AND WESTERN WISCONSIN THIS
EVENING. STRONG VERTICAL MOTION AND FORCING ASSOCIATED WITH
SHORTWAVE TROUGH WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO RE-
DEVELOP OVER PORTIONS OF WESTERN MINNESOTA LATE THIS AFTERNOON AND
MOVE EAST INTO THE AREA EARLY THIS EVENING. THE LATEST 15.12Z LOCAL
HIGH RESOLUTION MODELS SUGGEST CONVECTION ASSOCIATED WITH SHORTWAVE
TROUGH...WILL MOVE INTO SOUTHEAST MINNESOTA AROUND OR AFTER 00Z
THURSDAY. AT THIS TIME...HAVE KEPT PREVIOUS TIMING OF CONVECTION IN
THE KRST TAF AT 22Z AND 00Z AT KLSE TAF. LATEST 15.12Z NAM AND GFS
INDICATE SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS TO WRAP AROUND
DEEPENING SURFACE LOW PRESSURE OVER WESTERN WISCONSIN TONIGHT. WITH
BOTH MODELS INDICATING LOW LEVEL MOISTURE AT 925MB WRAPPING AROUND
LOW PRESSURE AFTER 06Z THURSDAY...HAVE KEPT TREND OF LIFR/IFR
CEILING CONDITIONS AT BOTH KRST AND KLSE AFTER 06Z THURSDAY.

IN ADDITION...PRESSURE GRADIENT TIGHTENS ON BACKSIDE OF LOW PRESSURE
AFTER 06Z THURSDAY ACROSS SOUTHEAST MINNESOTA. WINDS WILL INCREASE
OUT OF THE NORTHWEST AFTER 06Z THURSDAY AND BE SUSTAINED AT 15 TO 20
KNOTS WITH GUSTS UP TO 25 KNOTS AT KRST THROUGH THURSDAY MORNING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...BOYNE
AVIATION...DTJ
Hazardous weather outlook, Sep 15, 1:30 PM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
130 PM CDT WED SEP 15 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-161100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
130 PM CDT WED SEP 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST AND CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WILL OVERSPREAD THE REGION
LATE THIS AFTERNOON AND INTO TONIGHT. A FEW OF THESE THUNDERSTORMS
MAY BECOME SEVERE BETWEEN 6 PM AND MIDNIGHT...MAINLY
SOUTH OF INTERSTATE 94. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN SATURDAY AND SATURDAY NIGHT AND THEN ACROSS MUCH OR ALL
OF THE AREA SUNDAY THROUGH TUESDAY. SEVERE WEATHER APPEARS UNLIKELY
WITH ANY STORMS SATURDAY AND SATURDAY NIGHT. IT IS STILL TO EARLY TO
DETERMINE THE CHANCES OF SEVERE WEATHER WITH ANY OF THE POTENTIAL
STORMS FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DTJ

In the hours before

Local storm report, Sep 15, 10:25 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1025 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HEAVY RAIN       RUSHFORD                43.81N 91.75W
09/15/2010  M2.15 INCH       FILLMORE           MN   PUBLIC

            1 HOUR RAINFALL TOTAL

&&

ADAMS
Local storm report, Sep 15, 10:39 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1039 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND GST     AUSTIN                  43.67N 92.97W
09/15/2010  M61 MPH          MOWER              MN   AWOS

&&

ADAMS
Local storm report, Sep 15, 10:41 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1041 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND GST     AUSTIN                  43.67N 92.97W
09/15/2010  M61.00 MPH       MOWER              MN   AWOS

&&

ADAMS
Special weather statement, Sep 15, 11:01 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1101 PM CDT WED SEP 15 2010

MNZ088-WIZ033-041-160430-
LA CROSSE-TREMPEALEAU-WINONA-
1101 PM CDT WED SEP 15 2010

AT 1053 PM...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING
THUNDERSTORM OVER RIDGEWAY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING MAY ACCOMPANY THIS STRONG THUNDERSTORM.

THE STRONG THUNDERSTORM WILL BE NEAR...
  LOCK AND DAM 6...TREMPEALEAU...DAKOTA...
  NEW AMSTERDAM...HOLMEN...BRICE PRAIRIE AROUND 1120 PM...

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.

PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.

HALBACH
Local storm report, Sep 15, 11:20 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1120 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             NODINE                  43.90N 91.45W
09/15/2010  E1.75 INCH       WINONA             MN   PUBLIC

            HAIL FELL FOR NEARLY 15 MINUTES

&&

ADAMS
Special weather statement, Sep 16, 12:01 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1201 AM CDT THU SEP 16 2010

MNZ096-WIZ041-042-053-160600-
HOUSTON-LA CROSSE-MONROE-VERNON-
1201 AM CDT THU SEP 16 2010

...STRONG THUNDERSTORMS EXPECTED IN HOUSTON...LA CROSSE...MONROE AND
VERNON COUNTIES...

AT 1156 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
MINDORO TO CALEDONIA...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE
STRONG THUNDERSTORMS. WIND GUSTS OF 40 MPH WERE REPORTED AT THE
NATIONAL WEATHER SERVICE OFFICE ON THE LA CROSSE RIDGE AND AT THE
AIRPORT IN LA CROSSE.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
BROWNSVILLE...WEST SALEM...STODDARD...BANGOR...SPARTA...COON VALLEY
AND FORT MC COY.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 11:24 PM CDTSevere Thunderstorm WarningARXLa Crosse36 min

Nearby

Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.